Alert archive / South Dakota / River Flood Warnings in 2021
River Flood Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Jun 10, 2021, 5:52 AM MDT for Corson County, South Dakota. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 5:52 AM MDT (11:52 UTC)
- Expired
- Jun 11, 2021, 5:41 AM MDT
- In force
- 24 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Corson County, SD
The radar
The Bismarck radar (KBIS), 125 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River (SD) near Little Eagle (LIES2). The gauge peaked at 17.94 ft at Jun 10, 2021, 1:00 PM MDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06357800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
782
WGUS43 KABR 101152
FLWABR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Aberdeen SD
652 AM CDT Thu Jun 10 2021
...The National Weather Service in Aberdeen SD has issued a Flood
Warning for the following rivers in South Dakota...
Grand River Near Little Eagle affecting Corson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov/abr.
The next statement will be issued Friday afternoon by 200 PM MDT.
&&
SDC031-112000-
/O.NEW.KABR.FL.W.0001.210610T1152Z-210611T2145Z/
/LIES2.2.ER.210610T0656Z.210610T1800Z.210611T1545Z.NO/
552 AM MDT Thu Jun 10 2021
The National Weather Service in Aberdeen has issued a
* Flood Warning for
the Grand River Near Little Eagle.
* From early this morning to tomorrow afternoon.
* At 5:16 AM MDT Thursday the stage was 16.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:16 AM MDT Thursday was 16.9 feet.
* Forecast...The river is expected to rise to a crest of 17.2 feet
this afternoon. It will then fall below flood stage late tomorrow
morning.
* Impact...At 17.0 feet, Extensive flooding of pasture land begins
as both banks of the river are overtopped
&&
LAT...LON 4564 10045 4555 10051 4559 10106 4575 10105
4571 10069
$$
Dorn1 follow-up statement
274
WGUS83 KABR 111141
FLSABR
Flood Statement
National Weather Service Aberdeen SD
641 AM CDT Fri Jun 11 2021
...The Flood Warning is cancelled for the following rivers in South
Dakota...
Grand River Near Little Eagle affecting Corson County.
SDC031-111245-
/O.CAN.KABR.FL.W.0001.000000T0000Z-210611T1141Z/
/LIES2.2.ER.210610T0656Z.210610T2346Z.210611T1330Z.NO/
541 AM MDT Fri Jun 11 2021
...The Flood Warning for the Grand River Near Little Eagle has been
cancelled...
The Flood Warning is cancelled for
the Grand River Near Little Eagle.
* At 5:30 AM MDT Friday the stage was 13.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is below flood stage and will continue
falling over the next few days.
&&
LAT...LON 4564 10045 4555 10051 4559 10106 4575 10105
4571 10069
$$
TelkenWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Jun 10, 5:18 AM MDT, 34 minutes earlier.
Area forecast discussion, Jun 10, 5:18 AM MDT, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
618 AM CDT Thu Jun 10 2021
.UPDATE...
Issued at 612 AM CDT Thu Jun 10 2021
See below for an aviation forecast discussion for the 12Z TAFs.
&&
.SHORT TERM...(Today through Friday Afternoon)
Issued at 351 AM CDT Thu Jun 10 2021
The main concerns in this forecast period will be today's high heat
and tonight's severe convection. Before getting into those topics,
early morning convection remains persistent across some of our
northeast zones in an area of modest instability and shear. A
weakness in an amplifying upper ridge and sfc boundary is
contributing to this activity. These cells are likely to persist the
next couple hours before waning after sunrise and could produce some
smaller hail and locally brief gusty winds.
Upper level s/w energy rotating into the northern High Plains from
an upper trough that will translate out of the Great Basin into the
northern Rockies/northern High Plains today and tonight. This
vigorous system will aid in deepening a sfc low across eastern MT/WY
today and help to lift the aforementioned sfc boundary back to the
north into ND during the daytime today. Strong and deep southerly
flow across our CWA will allow for llm to be retained through the
daytime heating. Sfc dew points should push into the mid to upper
60s to around 70s by midday and remain fairly consistent through
late afternoon/early evening. Given that high temps will once again
push well into the 90s to around 100 and these combined with the
humidity give most of our CWA heat index values of 100-105 this
afternoon. Therefore, a heat advisory will be needed for most of our
area from midday into early evening.
For tonight into Friday morning, the focus will turn to severe
convection potential for the entire forecast area. The previously
mentioned storm system taking shape west of the region during the
day will progress eastward into the Dakotas this evening and after
sunset. A strong cold front is progged to push into the western
Dakotas this evening and into our western zones as early as the late
evening hours or closer to the midnight hour. CAMs still remain
fairly consistent depicting more discrete supercell type storm modes
initially in the evening across western SD working eastward into the
Missouri valley by late evening. All the ingredients for severe
storms remain with high instability, strong deep layer shear and
steep mid lvl lapse rates. As mid level flow strengthens tonight,
the cold front will progress fairly steadily eastward across our
forecast area ahead of the s/w trough. Those discrete cells will
evolve into more of a squall line type scenario with this activity
rolling east through our central and eastern zones through the
overnight and early Friday morning. All severe hazards can be
expected initially with the discrete cells with very large hail,
damaging winds and a couple of tornadoes all possible particularly
across our western CWA. As the system lines out in it's eastward
progress, the focused threat will shift to strong winds with any
severe convection. Some post-frontal strong winds, not associated
with the convection, are expected to kick in across the Missouri
valley through the early morning hours with gusts perhaps on the
order of 30-40 mph. This activity should begin to depart our eastern
zones through the morning hours on Friday with dry conditions once
again returning for the remainder of the period. The post frontal
airmass moving in during the day on Friday will be much more drier
and definitely cooler.
.LONG TERM...(Friday Evening through Wednesday)
Issued at 351 AM CDT Thu Jun 10 2021
When the period opens Friday night, this pesky upper level ridge of
hot and dry/stable conditions has been subdued for the moment. But,
throughout the rest of the period upper level ridging is building
back over the region, bringing the hot and dry weather conditions
back to the CWA. There is one more back-door-type cold fropa progged
in the models to push southward through the CWA early next week.
Perhaps the airmass on easterly component mixing layer winds can
help take the edge off high temperatures on Tuesday and Wednesday.
But, currently, the probability of much of the CWA seeing highs in
the 90s from Sunday through Wednesday is a fairly healthy
probability, including next Wednesday being a day when there is
robust probabilistic potential of some portion of the CWA meeting or
exceeding the century mark! At present, at least there won't be a
ton of humidity accompanying the high heat next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 612 AM CDT Thu Jun 10 2021
Terminals KABR,KATY,KPIR,KMBG
Dry VFR conditions will prevail across the area today into this
evening. However, by late this evening, a line of thunderstorms
is expected to be approaching central South Dakota, possibly
reaching KMBG and KPIR by 03-05Z. Periods of sub-VFR cigs and
vsbys in heavy rain will be possible with these storms. Large
hail and damaging winds will also be possible with these storms.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM
MDT/ this evening for SDZ004>011-015>023-033>037-045-048-
051.
MN...Heat Advisory from noon today to 8 PM CDT this evening for
MNZ039-046.
&&
UPDATE...Dorn
SHORT TERM...Vipond
LONG TERM...Dorn
AVIATION...DornHazardous weather outlook, Jun 10, 3:39 AM MDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 439 AM CDT Thu Jun 10 2021 MNZ039-046-SDZ004>011-015>023-033>037-045-048-051-110945- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 439 AM CDT Thu Jun 10 2021 /339 AM MDT Thu Jun 10 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. A heat advisory is posted for most of central and northeast South Dakota and west central Minnesota until 8 PM tonight. Afternoon heat index values will climb to 100 or higher. For tonight, severe storms with large hail, damaging winds and a couple of tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms will be lingering across northeast South Dakota into west central Minnesota through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SDZ003-110945- Corson- 339 AM MDT Thu Jun 10 2021 This Hazardous Weather Outlook is for north central South Dakota. .DAY ONE...Today and tonight. Severe storms will be possible with large hail, damaging winds and a couple of tornadoes all possibilities tonight into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed.
In the hours before
Special weather statement, Jun 10, 2:18 AM MDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service Aberdeen SD 318 AM CDT Thu Jun 10 2021 SDZ007-011-100845- Marshall SD-Day SD- 318 AM CDT Thu Jun 10 2021 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DAY AND SOUTH CENTRAL MARSHALL COUNTIES UNTIL 345 AM CDT... At 317 AM CDT, Doppler radar was tracking a strong thunderstorm near Roslyn, or 11 miles north of Webster, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Roslyn, Fort Sisseton State Park, Opitz Lake and Cattail Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4542 9758 4554 9766 4567 9754 4550 9735 TIME...MOT...LOC 0817Z 229DEG 16KT 4550 9759 Dorn
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:18 AM MDT | Special Weather Statement | ABR | Day | 27 min |
| Jun 10, 2:53 AM MDT | Heat Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Day and 19 more | 16 hr |
Nearby
River Flood Warnings in South Dakota, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.